MAUDE Adverse Event Report: CONMED UTICA VCARE 200A - LARGE; CANNULA, MANIPULATOR/INJECTOR, UTERINE

CONMED UTICA VCARE 200A - LARGE; CANNULA, MANIPULATOR/INJECTOR, UTERINE
Catalog Number 60-6085-202A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the device, 60-6085-202a, vcare 200a - large, was being used during an unknown procedure on (b)(6) 2023 when it was reported "product snapped in half while in use.¿ the procedure was completed with the use of the same alternate device.Further assessment answers were requested of the reporter and a good faith effort was completed; however, the reporter has not responded to our attempts for information.There was no report of injury, medical intervention, or extended hospitalization for the patient.This report is being raised on the reported injury due to the possibility of foreign body left inside the patient.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.H3 other text : device not yet received.
 
Additional Manufacturer Narrative
The device has not been returned to date and no photographic evidence has been provided; therefore, the reported event cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.(b)(4).Per the instructions for use, the user is advised to re-attach the syringe to the luer connector at the end of the pilot balloon; fully aspirate the air from the intrauterine balloon to deflate.This will allow the intrauterine balloon to be removed from the uterus.Unlock the locking mechanism by turning the thumbscrew counterclockwise (anti-clockwise) and retract to the handle.Swipe finger around the edge of the vaginal cup to separate the tissue from the cup to prevent tissue damage.Fully retract the vaginal cup to the handle.Carefully remove the device from the vagina.Do not use excessive force to avoid traumatizing the vaginal canal.Upon removing vcare, the surgeon should visually inspect the vcare device, and the patient, to make sure the entire vcare device was properly removed and that no components or fragments of these components were retained in the patient.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the device, 60-6085-202a, vcare 200a - large, was being used during an unknown procedure on (b)(6) 2023 when it was reported "product snapped in half while in use.¿.The procedure was completed with the use of the same alternate device.Further assessment answers were requested of the reporter and a good faith effort was completed; however, the reporter has not responded to our attempts for information.There was no report of injury, medical intervention, or extended hospitalization for the patient.This report is being raised on the reported injury due to the possibility of foreign body left inside the patient.
 
Additional Manufacturer Narrative
Update: received one 60-6085-202a in opened original packaging.Lot number was verified.Performed a visual inspection, the shaft of the device is snapped in half.All pieces of the device were returned.B1 updated from adverse event to product problem.H1 updated from injury to malfunction.B5 updated from injury to malfunction statement.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of 2 devices for this lot number and failure mode.(b)(4).Per the instructions for use, the user is advised to re-attach the syringe to the luer connector at the end of the pilot balloon; fully aspirate the air from the intrauterine balloon to deflate.This will allow the intrauterine balloon to be removed from the uterus.Unlock the locking mechanism by turning the thumbscrew counterclockwise (anti-clockwise) and retract to the handle.Swipe finger around the edge of the vaginal cup to separate the tissue from the cup to prevent tissue damage.Fully retract the vaginal cup to the handle.Carefully remove the device from the vagina.Do not use excessive force to avoid traumatizing the vaginal canal.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the device, 60-6085-202a, vcare 200a - large, was being used during an unknown procedure on (b)(6) 2023 when it was reported "product snapped in half while in use." the procedure was completed with the use of the same alternate device.Further assessment answers were requested of the reporter and a good faith effort was completed; however, the reporter has not responded to our attempts for information.There was no report of injury, medical intervention, or extended hospitalization for the patient.This report is being raised on the reported malfunction with potential for injury upon reoccurrence.

Brand Name
VCARE 200A - LARGE
Common Device Name
CANNULA, MANIPULATOR/INJECTOR, UTERINE
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key17739152
Report Number1320894-2023-00181
Device Sequence Number12135805
Product Code LKF
UDI-Device Identifier10653405003809
UDI-Public(01)10653405003809(17)230913(10)202109131
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K142716
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2023
Device Catalogue Number60-6085-202A
Device Lot Number202109131
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2023
Supplement Date Received by Manufacturer10/20/2023
02/08/2024
Initial Report FDA Received Date09/13/2023
Supplement Report FDA Received Date10/24/2023
02/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexFemale
Patient EthnicityNon Hispanic